Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 7, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Mar 27, 2005, 11:08 PM CST for New Madrid County, Scott County, Stoddard County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2005, 11:08 PM CST (05:08 UTC)
- Expired
- Mar 28, 2005, 3:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties New Madrid County, MO, Scott County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 95 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 280507
FFWPAH
MOC143-201-207-280900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1108 PM CST SUN MAR 27 2005
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NEW MADRID COUNTY IN SOUTHEAST MISSOURI.
SCOTT COUNTY IN SOUTHEAST MISSOURI.
STODDARD COUNTY IN SOUTHEAST MISSOURI.
* UNTIL 300 AM CST
* AT 1057 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT VERY HEAVY RAIN WAS INCREASING ACROSS THE WARNED AREA. RADAR
ESTIMATES BETWEEN ONE AND ONE HALF TO TWO INCHES HAVE BEEN NOTED
SINCE 10 PM CST.
* LOCATIONS IN THE WARNING INCLUDE VANDUSER...SIKESTON...ORAN...
MORLEY...MOREHOUSE...LAMBERT...KELSO...HAY-WOOD CITY...
BLOOMFIELD...BLODGETT...BENTON AND BELL CITY.
ADDITIONAL RAINFALL AMOUNTS UP TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 3 AM.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PADUCAH.
LAT...LON 3682 9023 3666 9017 3664 8992 3642 8991
3642 8959 3656 8956 3665 8942 3682 8959
3693 8954 3707 8945 3723 8955
$$1 follow-up statement
000
WGUS73 KPAH 280722
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
121 AM CST MON MAR 28 2005
MOC143-201-207-280900-
SCOTT MO-STODDARD MO-NEW MADRID MO-
121 AM CST MON MAR 28 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 300 AM CST FOR NEW MADRID...
STODDARD AND SCOTT COUNTIES...
AT 120 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA...ESPECIALLY ACROSS
NEW MADRID AND SOUTHEASTERN SCOTT COUNTY. HOURLY RAINFALL RATES
UP TO AN INCH ARE STILL POSSIBLE.
LOCATIONS IN THE WARNING INCLUDE SIKESTON...ORAN...MORLEY...
MOREHOUSE...MATTHEWS...KELSO...HAY-WOOD CITY...FISK...ESSEX...
DUDLEY...DEXTER...CANALOU...BLOOMFIELD...BENTON AND BELL CITY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3682 9023 3666 9017 3664 8992 3642 8991
3642 8959 3656 8956 3665 8942 3682 8959
3693 8954 3707 8945 3723 8955
$$
RSTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 27, 3:20 PM CST, 7 hours 48 minutes earlier.
Area forecast discussion, Mar 27, 3:20 PM CST, 7 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 320 PM CST SUN MAR 27 2005 .DISCUSSION... SATELLITE INDICATED COPIOUS CLOUDINESS ACROSS THE FCST AREA AND MUCH OF THE MIDWEST AND SOUTH. 88D RADARS INDICATED TWO PRIMARY AREAS OF SHWS/TSTMS THIS AFTN. ONE AREA OF SHWS COVERING MUCH OF AR WAS ASSOCIATED WITH A VIGOROUS MID LEVEL LOW NOW OVER SRN AR/NRN LA. THE SECOND AREA OF SHWS AND SOME TSTMS COVERING MAINLY WRN TN/PART OF SERN MO/WRN KY WAS ASSOCIATED WITH UVVS PROVIDED BY THE LEFT EXIT REGION OF A 100KT 300MB JET JUST AHEAD OF THE 500MB LOW. MEANWHILE...THE 500MB LOW WAS BEGINNING TO CATCH UP WITH ITS ATTENDANT SFC LOW WHICH WAS NOW LOCATED IN NRN AL. AS THIS CONVERGENCE CONTINUES TO OCCUR OVERNIGHT...THE SFC LOW IS EXPECTED TO DEEPEN /IT IS HAPPENING ALREADY/...AS IT MOVES NE ACROSS ERN KY. MODEL INDICIES INDICATE ENUF INSTABILITY OVER THE KY PENNYRILE REGION FOR THUNDER FOR THE FIRST PART OF THE NIGHT. THIS IS SUPPORTED BY ONGOING LIGHTNING ACTIVITY IN WRN TN NW OF THE SFC LOW. FAVORITE MODEL FOR THE NEAR TERM PART OF THE FCST PACKAGE IS GFS...WHICH SEEMED TO INITIALIZE THE BEST...ESPECIALLY WITH THE POSITION OF THE SFC LOW THIS MORNING. THE PCPN SHIELD SHOULD EXPAND NORTH ACROSS THE FOUR STATE AREA THRU MIDNIGHT...WITH A SOMEWHAT LESSER CHC OF SIGNIFICANT PCPN NORTH OF A LINE FROM DUQUION TO FAIRFIELD IL. 3 HR FFG VALUES ARE GENERALLY IN EXCESS OF AN INCH...AND WE ARE EXPECTING TOTAL AMOUNTS WELL BELOW THAT IN SRN IL/SERN MO/SWRN IN AND UP TO A HALF INCH IN WRN KY BEFORE ITS ALL SAID AND DONE. AFTER MIDNIGHT AS THE SYSTEM PULLS AWAY...RAINFALL IS EXPECTED TO DIMINISH FROM WEST TO EAST WHILE SFC WINDS INCREASE TEMPORARILY AND BACK TO THE NW. BY MIDDAY MON...ALL PCPN WILL HAVE ENDED AND SKIES WILL BECOME MOSTLY SUNNY TO SUNNY. AFTER TODAYS HIGHS AROUND 50...TEMPS SHOULD REBOUND TO NEAR 60 ON MON...WITH WARMER TEMPS ON THE WAY THIS WEEK. THE 12Z ETA AND GFS ARE IN AGREEMENT FOR MONDAY NIGHT AND TUESDAY. WEAK SURFACE RIDGING WILL SHIFT EAST OF THE AREA...ALLOWING LOW LEVEL SOUTHERLY FLOW AND WARM ADVECTION TO DEVELOP ACROSS THE REGION. MEANWHILE AN UPPER LEVEL RIDGE PUSHES EASTWARD THROUGH THE REGION. ALL THIS SPELLS A BEAUTIFUL SPRING DAY WITH SUNNY SKIES AND HIGHS IN THE 70S AFTER A COOLISH START TO THE DAY. GENERALLY STAYED WITHIN THE RATHER TIGHT RANGE OF AVAILABLE TEMPERATURE GUIDANCE MONDAY NIGHT AND TUESDAY. LOOKING AT WEDNESDAY AND BEYOND...THE MEDIUM RANGE MODELS ARE IN DECENT AGREEMENT IN DEVELOPING A MID/UPPER LEVEL TROUGH OR CLOSED LOW OVER THE CENTRAL PLAINS BY THURSDAY MORNING. DOWNSTREAM OF THIS...THE QUAD STATE WILL BE IN ACTIVE SOUTHWEST FLOW ALOFT. ALL OF THE MODELS BRING A SIGNIFICANT TROUGH ALOFT EASTWARD THROUGH THE REGION BY THURSDAY OR FRIDAY...BUT DIFFER IN THE DETAILS. HAVE DECIDED TO FOLLOW HPCS BEST GUESS IN A MORE SOUTHERN TRACK OF THE PRIMARY SURFACE SYSTEM. THERE WILL BE A SLIGHT CHANCE OF CONVECTION AS EARLY AS WEDNESDAY AFTERNOON IN THE FAR NORTHERN ZONES AS A WEAK FRONT SAGS TOWARD THE AREA. THE CONVECTIVE POTENTIAL WILL INCREASE THROUGHOUT THE QUAD STATE WEDNESDAY NIGHT AND THURSDAY...AS AN INVERTED TROUGH/WEAK COLD FRONT DEVELOPS ACROSS THE REGION...AND THE PRIMARY MID/UPPER LEVEL TROUGH/LOW APPROACHES THE QUAD STATE. LATER THURSDAY THROUGH FRIDAY...WITH THE SURFACE SYSTEM WELL SOUTHEAST OF THE QUAD STATE...THERE WILL BE SMALL CHANCES OF SHOWERS OR LIGHT RAIN TIED TO THE UPPER TROUGH. THE SYSTEM SHOULD BE EAST OF THE REGION BY FRIDAY EVENING...ALLOWING FOR A NICE CLEARING TREND FOR NEXT WEEKEND. THERE STILL IS NO SIGN OF ANY COLD SURFACE HIGH...SO TEMPERATURES WILL REMAIN RELATIVELY MILD THROUGH THE FORECAST. TEMPERATURES WILL BE BELOW NORMAL FRIDAY...WITH CLOUDS AND THE COLD CORE OF THE SYSTEM OVERHEAD. HOWEVER...HIGHS SHOULD REBOUND INTO THE 60S SATURDAY...AND POSSIBLY THE 70S AGAIN FOR NEXT SUNDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... .KY...NONE. .MO...NONE. .IL...NONE. .IN...NONE. && DB/DRS
Hazardous weather outlook, Mar 27, 8:45 PM CST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 845 PM CST SUN MAR 27 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-281100- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...HERRIN...HARRISBURG...CARMI...CARBONDALE...CAIRO... PADUCAH...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 845 PM CST SUN MAR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...REMAINDER OF TONIGHT THE ISOLATED THUNDERSTORM THREAT HAS DIMINISHED AND SHIFTED TO PRIMARILY A LOCALLY HEAVY RAIN THREAT. GUSTY WINDS TO 30 MPH ARE STILL POSSIBLE AS LOW PRESSURE MOVES JUST SOUTH OF THE REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGHOUT THE QUAD STATE WEDNESDAY NIGHT AND THURSDAY. THE STORMS COULD BE STRONG...DEPENDING ON THE SPEED AND TRACK OF THE PARENT STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Mar 27, 10:43 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1043 PM CST SUN MAR 27 2005 ILZ083-086-087-089>091-093-094-INZ081-082-085>088-KYZ001>022-MOZ112- 280800- BALLARD KY-CALDWELL KY-CALLOWAY KY-CARLISLE KY-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-FULTON KY-GALLATIN IL-GIBSON IN-GRAVES KY- HARDIN IL-HENDERSON KY-HICKMAN KY-HOPKINS KY-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-PIKE IN-POPE IL-POSEY IN-PULASKI IL- SALINE IL-SPENCER IN-TODD KY-TRIGG KY-UNION KY-VANDERBURGH IN- WARRICK IN-WEBSTER KY-WHITE IL- 1043 PM CST (1143 PM EST) SUN MAR 27 2005 ...GUSTY WINDS COULD DOWN SOME TREES TONIGHT... HEAVY EARLY NIGHT RAINS WILL BE FOLLOWED BY GUSTY WINDS FOR THE NEXT SEVERAL HOURS AS AN AREA OF LOW PRESSURE LIFTS NORTH AND DEEPENS. THIS INCOMING AND DEEPENING LOW WILL CREATE GRADIENT WINDS WITH OCCASIONAL GUSTS THAT MIGHT EVEN DOWN TREES IN ISOLATED LOCALES... ESPECIALLY GIVEN THE WET GROUND CONDITIONS FROM HEAVY RAINS. WINDS WILL AVERAGE IN THE 15 TO 25 MPH RANGE BUT GUSTS MAY BE AS HIGH AS 35 OR 40 MPH IN ISOLATED LOCALES. STILL WITH WET GROUND CONDITIONS...A FEW TREES COULD FALL WITH JUST THE RIGHT GUST. VEHICLES WILL ALSO HAVE A HARDER TIME NAVIGATING WITH THE GUSTY WINDS...AS WELL AS THE CONTINUATION OF PONDING OF WATER ON ROADWAYS WHERE HEAVY RAINS HAVE FALLEN. SMITH
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.